Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 4, 2015, 3:04 PM PDT for 13 counties in Washington. It took effect at Jul 5, 2015, 2:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 3:04 PM PDT (22:04 UTC)
- In effect from
- Jul 5, 2015, 2:00 AM PDT
- Expired
- Jul 5, 2015, 5:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Mason County, WA, Pierce County, WA, San Juan County, WA, Skagit County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 45 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS86 KSEW 042204 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PDT SAT JUL 4 2015 ...CRITICAL FIRE WEATHER CONDTIONS EXPECTED SUNDAY... .A THERMAL PRESSURE TROUGH IS DEVELOPING NEAR THE COAST AND WILL PEAK IN STRENGTH ON SUNDAY MORNING. THIS WILL INCREASE NORTH- NORTHEAST WINDS STARTING LATE TONIGHT AND CONTINUING UNTIL LATER SUNDAY AFTERNOON. MEANWHILE...THE NORTHEAST WINDS WILL DRAW IN A WARM AND DRY CONTINENTAL AIR MASS. THE COMBINATION OF MODERATE BREEZES AND LOW RELATIVE HUMIDITY WILL CREATE A CRITICAL FIRE WEATHER SITUATION ON SUNDAY. WAZ650-653-654-656-051615- /O.NEW.KSEW.FW.W.0003.150705T0900Z-150706T0000Z/ NORTH COASTAL LOWLANDS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- 304 PM PDT SAT JUL 4 2015 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 5 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650...653... 654 AND 656... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 650...653...654...AND 656. THE WARNING IS INTENDED TO TARGET AREAS FROM SUMAS AND BELLINGHAM TO THE SAN JUAN ISLANDS...THE NORTHEAST CORNER OF THE OLYMPIC PENINSULA...THE NORTHWEST OLYMPIC PENINSULA...VALLEYS WITHIN THE NORTH CASCADES...AND THE PUGET SOUND REGION ALONG AND WEST OF I-5...INCLUDING THE KITSAP PENINSULA. * WIND...NORTHEAST WINDS OF 10 TO 20 MPH WILL DEVELOP LATE TONIGHT AND SUNDAY MORNING. IN THE NORTH CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...GUSTS AS HIGH AS 35 MPH ARE POSSIBLE. WINDS WILL THEN PICK UP TO 10-15 MPH FROM THE ADMIRALTY INLET AREA SOUTH THROUGH THE KITSAP PENINSULA FROM LATE SUNDAY MORNING INTO THE AFTERNOON. WINDS WILL DIMINISH LATER ON SUNDAY AFTERNOON. * HUMIDITY...15-30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF WIND AND LOW HUMIDITY CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
776 WWUS86 KSEW 051503 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 803 AM PDT SUN JUL 5 2015 ...CRITICAL COMBINATION OF WIND AND LOW HUMIDITY EXPECTED TODAY... .A THERMAL PRESSURE TROUGH NEAR THE COAST IS PEAKING IN STRENGTH THIS MORNING. NORTH-NORTHEAST WINDS ARE INCREASING IN THE WARNING AREA AND ARE BRINGING IN A WARM AND DRY CONTINENTAL AIR MASS. THE COMBINATION OF MODERATE BREEZES AND VERY LOW RELATIVE HUMIDITY WILL CREATE A CRITICAL FIRE WEATHER SITUATION TODAY. WAZ650-653-654-656-060000- /O.CON.KSEW.FW.W.0003.000000T0000Z-150706T0000Z/ NORTH COASTAL LOWLANDS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- 803 AM PDT SUN JUL 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650...653... 654 AND 656... * AFFECTED AREA...FIRE WEATHER ZONES 650...653...654...AND 656. THE WARNING IS INTENDED TO TARGET AREAS FROM SUMAS AND BELLINGHAM TO THE SAN JUAN ISLANDS...THE NORTHEAST CORNER OF THE OLYMPIC PENINSULA...THE NORTHWEST OLYMPIC PENINSULA... VALLEYS WITHIN THE NORTH CASCADES...AND THE PUGET SOUND REGION ALONG AND WEST OF I-5...INCLUDING THE KITSAP PENINSULA. * WIND...NORTH-NORTHEAST WINDS OF 10 TO 20 MPH WILL EXPAND THIS MORNING. IN THE NORTH CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...GUSTS AS HIGH AS 30 MPH ARE POSSIBLE. WINDS WILL THEN PICK UP TO 10-15 MPH FROM THE ADMIRALTY INLET AREA SOUTH THROUGH THE KITSAP PENINSULA FROM LATE THIS MORNING INTO THE AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON. * HUMIDITY...15-30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF WIND AND LOW HUMIDITY CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WWW.WEATHER.GOV/SEATTLE
991 WWUS86 KSEW 052159 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 259 PM PDT SUN JUL 5 2015 .A THERMAL PRESSURE TROUGH NEAR THE COAST IS NOW WEAKENING. WHERE RED FLAG CONDITIONS ARE OCCURRING...WINDS WILL DIMINISH LATE THIS AFTERNOON. WAZ653-654-052300- /O.CAN.KSEW.FW.W.0003.000000T0000Z-150706T0000Z/ STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- 259 PM PDT SUN JUL 5 2015 ...RED FLAG WARNING HAS ENDED FOR FIRE WEATHER ZONES 653 AND 654... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE RED FLAG WARNING. WIND AND HUMIDITY HAVE FALLEN BACK FROM RED FLAG CRITERIA OVER THE NORTH INTERIOR. RED FLAG CONDITIONS FAILED TO MATERIALIZE IN THE PUGET SOUND LOWLANDS. $$ WAZ650-656-060000- /O.CON.KSEW.FW.W.0003.000000T0000Z-150706T0000Z/ NORTH COASTAL LOWLANDS-WEST SLOPES OF THE NORTH CASCADES- 259 PM PDT SUN JUL 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650...653... 654 AND 656... * AFFECTED AREA...FIRE WEATHER ZONES 650 AND 656. * WIND...NORTH-NORTHEAST WINDS OF 10 TO 20 MPH WILL DIMINISH LATE THIS AFTERNOON. * HUMIDITY...15-30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF WIND AND LOW HUMIDITY CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 4, 3:00 PM PDT, 4 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PDT SAT JUL 4 2015 .SYNOPSIS...THE WARM SPELL WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. COOLER WEATHER WILL ARRIVE LATE NEXT WEEK AS AN UPPER TROUGH NEARS THE AREA AND ONSHORE FLOW INCREASES. && .SHORT TERM...MUCH ABOVE NORMAL TEMPS WILL CONTINUE. THE COAST WILL ALSO HEAT UP ON SUNDAY AS THE SURFACE THERMAL TROUGH EXPANDS WWD OVER THE COASTAL WATERS. AS THE FLOW TURNS BACK TO LIGHT ONSHORE MONDAY OR TUESDAY SOME COASTAL FOG AND LOW CLOUDS SHOULD DEVELOP AND THE COAST SHOULD COOL DOWN. INLAND AREAS WILL SEE THE WARM STRETCH CONTINUE. .LONG TERM...THE WARMTH CONTINUE THROUGH AT LEAST WEDNESDAY AND LOW LEVEL ONSHORE FLOW IS LIKELY TO REMAIN FAIRLY WEAK. A COOLING TREND SHOULD START THURSDAY AND FRIDAY AS AN UPPER TROUGH NEARS THE AREA AND STRONGER LOW LEVEL ONSHORE FLOW DEVELOPS. THE 12Z GFS IS SLOW AND WEAK AND SPLITS AN APPROACHING UPPER TROUGH COMPARED TO EARLIER RUNS...AND THE SRN PORTION OF THIS TROUGH SIMPLY REPLACES AN OLD CUT OFF LOW THAT HAS BEEN OFF NRN CALIF FOR AWHILE NOW. AS THAT OLD CALIF CUT OFF LOW KICKS INLAND SOME SHOWERS SHOULD GO INTO ERN OREGON AND MAYBE ERN WA LATE IN THE WEEK BUT WRN WA IS LIKELY TO REMAIN DRY. MARINE LAYER CLOUDINESS IS FAIRLY LIKELY FOR WRN WA LATE IN THE WEEK WITH THE THERMAL TROUGH HAVING SHIFTED WELL INLAND AND WRN WA TEMPS SHOULD BE CLOSER TO AVERAGE. && .AVIATION...STRONG HIGH PRESSURE REMAINS OFFSHORE WHILE AN UPPER LEVEL LOW SPINS OVER ALBERTA AND SASKATCHEWAN. THE FLOW ALOFT OVER WESTERN WA IS NW. THE AIR MASS IS DRY. HIGH PRES AND OFFSHORE FLOW WILL KEEP SKIES CLEAR ON SUN FOR VFR CONDITIONS. 33 KSEA...VFR CONDITIONS. LIGHT N WINDS AT THE SURFACE. 33 && .MARINE...OFFSHORE FLOW WILL DEVELOP TONIGHT AND SUN AS A THERMAL TROUGH OF LOW PRES FORMS ALONG THE COAST. EXPECT NORTHERLY WINDS OF 10 TO 20 KT OVER THE INTERIOR WATERS ON SUN. THE FLOW WILL FLIP BACK TO ONSHORE MON AND TUE AS LOW PRES SHIFTS INLAND. 33 && .FIRE WEATHER...THE GOOD NEWS FOR FIREWORKS-RELATED ACTIVITIES IS THAT BREEZES IN THE MAJOR POPULATION CENTERS WILL BE LIGHT. THAT IS ABOUT ALL THE GOOD NEWS THERE IS. NE GRADIENTS WILL BE PICKING UP OVERNIGHT TONIGHT AND PEAKING AROUND SUNRISE ON SUNDAY. THE BELLINGHAM-WILLIAMS LAKE B.C. GRADIENT IS ALREADY -6.8 MB AND STRENGTHENING. BEFORE MIDNIGHT...THIS WILL INITIATE THE DEVELOPMENT OF GUSTY NE WINDS IN THE NORTH CASCADES...WITH MARBLEMOUNT LIKELY BEING DRY AND WINDY OVERNIGHT (THAT IS NORMALLY A CALM AND HUMID LOCATION AT NIGHT). OVERNIGHT...NE WINDS WILL KICK IN OVER WESTERN WHATCOM COUNTY...THE SAN JUAN ISLANDS...AND THE NW OLYMPIC PENINSULA. THIS WILL USHER IN A WARM AND DRY CONTINENTAL AIR MASS WITH SOME PLACES EXPERIENCING DECREASING RELATIVE HUMIDITY OVERNIGHT. THE MOST CRITICAL CONDITIONS WILL OCCUR LATE SUNDAY MORNING...DURING A PERIOD BEFORE WINDS DIE DOWN BUT AFTER RH HAS DROPPED FOR THE DAY. THE NE WINDS WILL USHER IN HOT TEMPERATURES ALL THE WAY TO THE COAST...WITH FORKS EXPECTING A HIGH OF 92 DEGREES ON SUNDAY. MOST OF THE PUGET SOUND LOWLANDS WILL SEE RELATIVE HUMIDITY DROP INTO THE 18-30 PERCENT RANGE ON SUNDAY AFTERNOON. THAT RANGE IS ABOUT AS DRY AS WE GET AROUND HERE. MEANWHILE...THE PUGET SOUND LOWLANDS ALONG AND WEST OF I-5...ESPECIALLY THE KITSAP PENINSULA...SHOULD HAVE N-NE WINDS OF 10-15 MPH EARLY IN THE AFTERNOON. WINDS OF THAT MODEST MAGNITUDE WITH SUCH LOW HUMIDITY AND SUCH DRY FUELS COULD REALLY PUSH GRASS FIRES ALONG QUICKLY... ESPECIALLY WHERE WIND AND SLOPE ALIGN. A RED FLAG WARNING IS BEING ISSUED TO HANDLE THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY ON SUNDAY. LASTLY...THE MID-LEVEL HAINES INDEX WILL BE IN THE 5-6 RANGE ON SUNDAY AFTERNOON. THIS INDICATES A DRY AND UNSTABLE AIR MASS IN THE 850-700 MB LAYER. FIRES BURNING AT ELEVATIONS ABOVE ABOUT 2000 FEET UNDER SUCH CONDITIONS CAN BECOME ROWDY AND PLUME-DOMINATED. WITH SUCH HOT AND DRY WEATHER THIS WEEKEND...ALONG WITH FUELS THAT ARE UNPRECEDENTEDLY DRY FOR SO EARLY IN FIRE SEASON...PLEASE BE CAREFUL WITH FLAMMABLE MATERIALS. THE CONDITIONS THIS FOURTH OF JULY ARE FAR BEYOND THE LEVEL OF FIRE DANGER THAT HAS BEEN EXPERIENCED IN THE LIFETIME OF MANY WHO WILL BE PLAYING WITH FIREWORKS THIS WEEKEND. BY THE SAME TOKEN...FIREFIGHTERS RESPONDING TO WILDLAND FIRES SHOULD EXPECT UNUSUALLY VOLATILE CONDITIONS AND FIGHT FIRE HAVING PROVIDED FOR SAFETY FIRST. HANER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...A HEAT ADVISORY IS IN EFFECT UNTIL MIDNIGHT SUNDAY NIGHT FOR PARTS OF THE PUGET SOUND REGION. PZ...NONE. && WWW.WEATHER.GOV/SEATTLE
In the hours before
Special weather statement, Jul 4, 3:00 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PDT SAT JUL 4 2015 WAZ001-503-504-506-507-510>517-559-567>569-051115- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 300 PM PDT SAT JUL 4 2015 ...HOT WEATHER WILL CONTINUE IN WESTERN WASHINGTON.... THE RECENT STRETCH OF VERY WARM WEATHER WILL LIKELY CONTINUE INTO THE MIDDLE OF NEXT WEEK. COOLER WEATHER IS EXPECTED BY THE END OF NEXT WEEK. HOT WEATHER CAN STRESS THE BODY AND LEAD TO HEAT EXHAUSTION. DRINK PLENTY OF WATER AND CHECK UP ON ELDERLY OR INFIRM RELATIVES IF YOU LIVE IN A HOT AREA. WWW.WEATHER.GOV/SEATTLE
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.